?

Log in

No account? Create an account

Previous Entry | Next Entry

Better

After four whole days of a stomach virus, I'm feeling better.

I have my first session with the trainer tomorrow!  I'm very excited!

I've finished the first book he told me to buy, and got a ways through the second.

While the first one took a fairly sound approach (he explained what had worked for him and urged others to experiment), the second is a bit more iffy.  I disagree with some of the author's conclusions, doubt some of his assertions, and think that some of his arguments are built on causal relationships he hasn't even attempted to prove.

But, despite all that ... his fundamental message (that we do better as individuals on the diet our species ate for the first 90% of its existence that the one we eat today) is intuitively compelling.  And he isn't selling anything (except the books, and I got this one at the library.)

I have him to thank, in fact, for the realization that a lot of my complaints (fatigue, lack of energy, difficulty remembering the names of things, muscle pain) are known side effects of statin drugs, which I take.  (The difficulty with words, which leaves me going, "The, um, thing, the, um, I was just, the, um -- washing machine! That!" is something I actually spoke to my doctor about, just recently but before I started this book, and he also suggested Lipitor, a statin, as the reason.)

I am NOT proposing to stop taking medication cold turkey or anything like that.  I have a follow-up appointment with my doctor in about two weeks.  (We did some blood work to check for B12 deficiencies and a few other things.)  He suggested last time that we could take me off the statin for a few months and see if that improved the memory problem.  I will discuss that with him then.  

Comments

( 2 comments — Leave a comment )
glory_jean
Sep. 13th, 2014 05:06 pm (UTC)
Ah, yeah, drug side effects. Hate it when the cure is almost as bad the disease.
np_complete
Sep. 14th, 2014 11:18 pm (UTC)
Yeah. I tend to shrug off a lot of warnings of side effects, because I need the cure, but that means I could be/have been suffering from a common side effect for years and years and never realized it.
( 2 comments — Leave a comment )